Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Took overdose of coumadin. What are the risk?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1257 Questions
took overdose of coumadin 16mgs instead of 8mgs
Posted Sat, 11 May 2013 in Medicines and Side Effects
Answered by Dr. Sukhvinder Singh 47 minutes later

Thanks for writing to us.

This is an emergency. You must see your doctor and be under supervision. Because the effect of doubling the dose of coumadin in a particular individual cannot be predicted.

You will be required to get your INR tested and depending upon that , your physician may chose to only skip the next dose or may administer antidote (vitamin K) or some patients may require more drastic measures like infusion of special blood products. All these possibilities will come into picture only after you see your doctor. Therefore please take it as an emergency.

I will be available here for further assistance.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor